Alert archive / Idaho / Wind Advisories in 2005
Wind Advisory 3, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Dec 28, 2005, 4:16 PM MST for 10 counties in Idaho; Malheur County, Oregon. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2005, 4:16 PM MST (23:16 UTC)
- Expired
- Dec 28, 2005, 8:26 PM MST
- In force
- 4 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID, Washington County, ID, Malheur County, OR
The radar
The Boise radar (KCBX), 26 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 414 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOI 282316 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 416 PM MST WED DEC 28 2005 ...STRONG COLD FRONT THIS EVENING... .A STRONG EASTWARD-MOVING PACIFIC COLD FRONT WILL CAUSE GUSTY WINDS IN SOUTHEASTERN OREGON AND SOUTHWESTERN IDAHO THIS EVENING. IDZ012-ORZ064-290200- /O.NEW.KBOI.WI.Y.0003.051229T0000Z-051229T0200Z/ LOWER TREASURE VALLEY ID-LOWER TREASURE VALLEY OR- 416 PM MST WED DEC 28 2005 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. A STRONG PACIFIC COLD FRONT WILL BRING SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 40 MPH THIS EVENING. WINDS WILL SHIFT FROM SOUTHEAST TO WEST THEN DIMINISH AFTER 7 PM MST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ORZ063-290100- /O.NEW.KBOI.WI.Y.0003.051228T2316Z-051229T0100Z/ MALHEUR COUNTY- 316 PM PST WED DEC 28 2005 /416 PM MST WED DEC 28 2005/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST /5 PM PST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST /5 PM PST/ THIS AFTERNOON. A STRONG PACIFIC COLD FRONT WILL BRING SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 40 MPH EARLY THIS EVENING. WINDS WILL SHIFT FROM SOUTHEAST TO WEST THEN DIMINISH AFTER 6 PM MST /5 PM PST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ014-290300- /O.NEW.KBOI.WI.Y.0003.051229T0100Z-051229T0300Z/ UPPER TREASURE VALLEY- 416 PM MST WED DEC 28 2005 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. A STRONG PACIFIC COLD FRONT WILL BRING SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 40 MPH THIS EVENING. WINDS WILL SHIFT FROM SOUTHEAST TO WEST THEN DIMINISH AFTER 8 PM MST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ016-290500- /O.NEW.KBOI.WI.Y.0003.051229T0300Z-051229T0500Z/ WESTERN MAGIC VALLEY- 416 PM MST WED DEC 28 2005 ...WIND ADVISORY IN EFFECT FROM 8 PM TO 10 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM TO 10 PM MST THIS EVENING. A STRONG PACIFIC COLD FRONT WILL BRING SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 40 MPH THIS EVENING. WINDS WILL SHIFT FROM SOUTH TO WEST THEN DIMINISH AFTER 10 PM MST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS75 KBOI 290044 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 544 PM MST WED DEC 28 2005 ...STRONG COLD FRONT THIS EVENING... .A STRONG EASTWARD-MOVING PACIFIC COLD FRONT WILL CAUSE GUSTY WINDS IN SOUTHEASTERN OREGON AND SOUTHWESTERN IDAHO THIS EVENING. ORZ063-290145- /O.EXP.KBOI.WI.Y.0003.000000T0000Z-051229T0100Z/ MALHEUR COUNTY- 444 PM PST WED DEC 28 2005 /544 PM MST WED DEC 28 2005/ ...WIND ADVISORY WILL EXPIRE AT 6 PM MST /5 PM PST/ THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM MST /5 PM PST/ THIS AFTERNOON. THE WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA WITH THE PASSAGE OF THE COLD FRONT SO THE ADVISORY WAS ALLOWED TO EXPIRE. EXPECT WINDS OF 10 TO 15 MPH WITH GUSTS TO 25 MPH THROUGH 8 PM MST /7 PM PST/ BEFORE DIMINISHING LATER THIS EVENING. $$ IDZ014-290300- /O.CON.KBOI.WI.Y.0003.051229T0100Z-051229T0300Z/ UPPER TREASURE VALLEY- 544 PM MST WED DEC 28 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. A STRONG PACIFIC COLD FRONT WILL BRING SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 40 MPH THIS EVENING. WINDS WILL SHIFT FROM SOUTHEAST TO WEST THEN DIMINISH AFTER 8 PM MST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ012-ORZ064-290200- /O.CON.KBOI.WI.Y.0003.000000T0000Z-051229T0200Z/ LOWER TREASURE VALLEY ID-LOWER TREASURE VALLEY OR- 544 PM MST WED DEC 28 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A STRONG PACIFIC COLD FRONT WILL BRING SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 40 MPH THIS EVENING. WINDS WILL SHIFT FROM SOUTHEAST TO WEST THEN DIMINISH AFTER 7 PM MST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ016-290500- /O.CON.KBOI.WI.Y.0003.051229T0300Z-051229T0500Z/ WESTERN MAGIC VALLEY- 544 PM MST WED DEC 28 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING. A STRONG PACIFIC COLD FRONT WILL BRING SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 40 MPH THIS EVENING. WINDS WILL SHIFT FROM SOUTH TO WEST THEN DIMINISH AFTER 10 PM MST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KBOI 290117 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 617 PM MST WED DEC 28 2005 ...STRONG COLD FRONT THIS EVENING... .A STRONG EASTWARD-MOVING PACIFIC COLD FRONT WILL CAUSE GUSTY WINDS IN SOUTHEASTERN OREGON AND SOUTHWESTERN IDAHO THIS EVENING. IDZ012-ORZ064-290230- /O.CAN.KBOI.WI.Y.0003.000000T0000Z-051229T0200Z/ LOWER TREASURE VALLEY ID-LOWER TREASURE VALLEY OR- 617 PM MST WED DEC 28 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY. THE WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA WITH THE PASSAGE OF THE COLD FRONT SO THE ADVISORY WAS ALLOWED TO EXPIRE. EXPECT WINDS OF 5 TO 10 MPH WITH GUSTS TO 20 MPH THROUGH 8 PM MST BEFORE DIMINISHING LATER THIS EVENING. $$ IDZ014-290300- /O.CON.KBOI.WI.Y.0003.000000T0000Z-051229T0300Z/ UPPER TREASURE VALLEY- 617 PM MST WED DEC 28 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. A STRONG PACIFIC COLD FRONT WILL BRING SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 40 MPH THIS EVENING. THE COLD FRONT PASSED THROUGH MOUNTAIN HOME AT 600 PM MST. THE WINDS WILL SHIFT FROM SOUTHEAST TO WEST THEN DIMINISH AFTER 7 PM MST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ016-290500- /O.CON.KBOI.WI.Y.0003.051229T0300Z-051229T0500Z/ WESTERN MAGIC VALLEY- 617 PM MST WED DEC 28 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING. A STRONG PACIFIC COLD FRONT WILL BRING SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 40 MPH THIS EVENING. WINDS WILL SHIFT FROM SOUTH TO WEST THEN DIMINISH AFTER 10 PM MST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KBOI 290153 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 653 PM MST WED DEC 28 2005 ...STRONG COLD FRONT THIS EVENING... .A STRONG EASTWARD-MOVING PACIFIC COLD FRONT WILL CAUSE GUSTY WINDS IN SOUTHEASTERN OREGON AND SOUTHWESTERN IDAHO THIS EVENING. IDZ014-290300- /O.CAN.KBOI.WI.Y.0003.000000T0000Z-051229T0300Z/ UPPER TREASURE VALLEY- 653 PM MST WED DEC 28 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY. THE WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA WITH THE PASSAGE OF THE COLD FRONT SO THE ADVISORY WAS ALLOWED TO EXPIRE. EXPECT WINDS OF 10 TO 15 MPH WITH GUSTS TO 25 MPH THROUGH 8 PM MST BEFORE DIMINISHING LATER THIS EVENING. $$ IDZ016-290400- /O.EXT.KBOI.WI.Y.0003.051229T0200Z-051229T0400Z/ WESTERN MAGIC VALLEY- 653 PM MST WED DEC 28 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MST THIS EVENING. A STRONG PACIFIC COLD FRONT WILL BRING SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 40 MPH THIS EVENING. WINDS WILL SHIFT FROM SOUTH TO WEST THEN DIMINISH AFTER 9 PM MST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KBOI 290326 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 826 PM MST WED DEC 28 2005 ...WIND ADVISORY HAS BEEN CANCELLED... .THE STRONG PACIFIC COLD FRONT HAS MOVED EAST OUT OF THE MAGIC VALLEY SO THE ADVISORY WAS CANCELLED. IDZ016-290430- /O.CAN.KBOI.WI.Y.0003.000000T0000Z-051229T0400Z/ WESTERN MAGIC VALLEY- 826 PM MST WED DEC 28 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY. THE WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA WITH THE PASSAGE OF THE COLD FRONT SO THE ADVISORY WAS CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Dec 28, 2:35 PM MST, 1 hour 41 minutes earlier.
Area forecast discussion, Dec 28, 2:35 PM MST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
235 PM MST WED DEC 28 2005
.SHORT TERM...COLD FRONT MOVING THROUGH AREA THIS EVENING WILL LOWER
SNOW LEVEL SIGNIFICANTLY. FREEZING LEVELS START OUT NEAR 7000 FEET
OR ABOVE AND WILL LOWER TO 3000 FEET BY THU MORNING. SO HAVE KEPT TH
HEAVY SNOW WARNING OUT FOR THE MOUNTAINS AS ANOTHER 5 TO 8 INCHES
COULD FALL TONIGHT IN THE COLD UPSLOPE FLOW. LOOKS LIKE A SHORT
REPRIEVE FROM THE WEATHER LATER THURSDAY INTO THURSDAY NIGHT THEN
THE NEXT PACIFIC STORM HEADS OUR WAY. FRIDAY LOOKS LIKE IT COULD BE
ANOTHER WET PERIOD WITH MORE HEAVY SNOW IN THE MOUNTAINS. MAIN SHORT
TERM CONCERN IS EXTENT OF RIVER RISES...ESPECIALLY WEISER. ALREADY
HAVE A FLOOD WATCH OUT AND WILL BE CONSIDERING A WARNING NEXT FEW
HOURS. INITIAL THOUGHT IS WEISER NEAR WEISER WILL GO JUST A TAD
ABOVE FLOOD STAGE. UPDATE ON RIVER WILL COME SHORTLY. OTHER ISSUE IS
AMOUNT OF SNOW IN THE MOUNTAINS. CONFIDENT IN ARRIVAL OF COLD FRONT
THIS EVENING AND SNOW AMOUNTS CURRENTLY FORECAST LOOK GOOD.
.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...THERE IS GOOD
AGREEMENT BETWEEN MODELS IN KEEPING A PROGRESSIVE WET PATTERN
THROUGHOUT THE NORTHWEST. A FEW BREAKS WILL OCCUR IN THE
PRECIPITATION...BUT EXACT TIMING IS STILL UNCERTAIN IN THE EXTENDED.
HAVE KEPT ABOVE CLIMO POPS THROUGHOUT THE PERIOD AND DID NOT TRY TO
TIME THE EXACT BREAKS. SOME LINGERING COLDER AIR WILL LEAD TO THE
POSSIBILITY OF SNOW IN THE MOUNTAINS ON FRIDAY NIGHT.
OTHERWISE...SNOW LEVELS WILL REMAIN HIGH AND MOST OF THE
PRECIPITATION WILL COME AS RAIN OR A RAIN/SNOW MIX. HEAVY CLOUD
COVER ALONG WITH A MOIST SOUTHWESTERLY FLOW WILL CONTINUE INTO THE
NEW YEAR LEADING TO TEMPERATURES RUNNING AROUND TO SLIGHTLY ABOVE
CLIMATOLOGY. A TIGHTER GRADIENT WILL EXIST AS EACH SHORTWAVE PASSES
THROUGH LEADING TO WINDY AND LOCALLY GUSTY CONDITIONS.
&&
.AVIATION...N-S ORIENTED COLD FRONT NEAR BURNS OREGON AT 22Z. IT
WILL CONTINUE EAST THROUGH BOISE AT ABOUT 29/01Z AND TWIN FALLS 03Z.
MODERATE PRECIPITATION IN THE VICINITY OF THE FRONT WITH SNOW LEVEL
DROPPING FROM ABOUT 7000 FT AHEAD OF IT TO 3000 FEET BEHIND IT.
WIDESPREAD MOUNTAIN OBSCUREMENT WITH THIS SYSTEM AS WELL AS MVFR OR
LOWER CEILINGS AND VISIBILITIES. LATE TONIGHT...SNOW SHOWERS BEHIND
THE FRONT WILL BRING OCCASIONAL IFR CONDITIONS. IMPROVED CONDITIONS
TO MOSTLY VFR IS EXPECTED THURSDAY WITH THIS AREA IN BETWEEN WEATHER
SYSTEMS.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...HEAVY SNOW WARNING WEST CENTRAL MOUNTAINS ABOVE 5000 FEET
AND BOISE MOUNTAINS ABOVE 5500 FEET UNTIL 5 AM MST THU.
FLOOD WATCH FOR THE WEISER RIVER NEAR WEISER FOR THU AM.
WEATHER.GOV/BOISE
SHORT TERM...PRF
AVIATION...JJ
LONG TERM...DFHazardous weather outlook, Dec 28, 5:01 AM MST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 501 AM MST WED DEC 28 2005 IDZ011>016-028>030-ORZ061>064-291215- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 401 AM PST WED DEC 28 2005 /501 AM MST WED DEC 28 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A HEAVY SNOW WARNING IS IN EFFECT UNTIL 5AM MST THURSDAY FOR THE WEST CENTRAL AND BOISE MOUNTAINS. A PACIFIC STORM WILL BRING WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW. MOUNTAINS WILL CHANGE OVER TO SNOW TONIGHT AS SNOW LEVELS LOWER FROM 7000 FEET TO BETWEEN 3000 AND 4000 FEET IN THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW WILL TAPER OFF THURSDAY MORNING AS THIS SYSTEM MOVES EAST. EXPECT PRECIPITATION TO CONTINUE THROUGHOUT THE WEEK AS A SERIES OF PACIFIC WAVES MAKE THEIR WAY EAST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
Nearby
Wind Advisories in Idaho, 2005Wind Advisories in Oregon, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.